Alert archive / Wyoming / Red Flag Warnings in 2016
Red Flag Warning 6, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Jul 8, 2016, 1:17 PM MDT for Johnson County, Natrona County, Wyoming. It took effect at Jul 9, 2016, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2016, 1:17 PM MDT (19:17 UTC)
- In effect from
- Jul 9, 2016, 1:00 PM MDT
- Expired
- Jul 9, 2016, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
Counties Johnson County, WY, Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 152 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3023 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
633 WWUS85 KRIW 081917 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 117 PM MDT FRI JUL 8 2016 ...FIRE WEATHER WATCH THIS AFTERNOON FOR GUSTY WIND AND LOW RELATIVE HUMIDITY FOR NATRONA COUNTY...FOR NATRONA AND JOHNSON COUNTIES SATURDAY... .SOUTHWEST WINDS WITH GUSTS TO 25 MPH AND LOW RELATIVE HUMIDITY AS LOW AS 11 PERCENT IS EXPECTED TO DEVELOP ACROSS THE LOWER ELEVATIONS OF NATRONA COUNTY AND CONTINUE INTO EARLY EVENING. SATURDAY IS EXPECTED TO BE DRIER AND WINDIER ACROSS NATRONA COUNTY AND SPREAD NORTH INTO JOHNSON COUNTY WHERE A RED FLAG WARNING IS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING. WYZ280-091000- /O.NEW.KRIW.FW.W.0006.160709T1900Z-160710T0200Z/ /O.CON.KRIW.FW.W.0005.000000T0000Z-160709T0200Z/ NATRONA COUNTY/CASPER BLM- 117 PM MDT FRI JUL 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY FOR STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT TODAY AND AGAIN ON SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 280. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 10 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS WITH WIND GUSTS TO 50 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ281-091000- /O.NEW.KRIW.FW.W.0006.160709T1900Z-160710T0200Z/ JOHNSON COUNTY/CASPER BLM- 117 PM MDT FRI JUL 8 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY FOR STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 281. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 10 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS WITH WIND GUSTS TO 50 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ C.BAKER
3 follow-up statements
120 WWUS85 KRIW 081924 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 124 PM MDT FRI JUL 8 2016 ...RED FLAG WARNING THIS AFTERNOON FOR GUSTY WIND AND LOW RELATIVE HUMIDITY FOR NATRONA COUNTY...FOR NATRONA AND JOHNSON COUNTIES SATURDAY... .SOUTHWEST WINDS WITH GUSTS TO 25 MPH AND LOW RELATIVE HUMIDITY AS LOW AS 11 PERCENT IS EXPECTED TO DEVELOP ACROSS THE LOWER ELEVATIONS OF NATRONA COUNTY AND CONTINUE INTO EARLY EVENING. SATURDAY IS EXPECTED TO BE DRIER AND WINDIER ACROSS NATRONA COUNTY AND SPREAD NORTH INTO JOHNSON COUNTY WHERE A RED FLAG WARNING IS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING. WYZ280-091015- /O.CON.KRIW.FW.W.0005.000000T0000Z-160709T0200Z/ /O.CON.KRIW.FW.W.0006.160709T1900Z-160710T0200Z/ NATRONA COUNTY/CASPER BLM- 124 PM MDT FRI JUL 8 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY FOR STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY FOR STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... * AFFECTED AREA...FIRE WEATHER ZONE 280. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 10 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS WITH WIND GUSTS TO 50 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ281-091015- /O.CON.KRIW.FW.W.0006.160709T1900Z-160710T0200Z/ JOHNSON COUNTY/CASPER BLM- 124 PM MDT FRI JUL 8 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY FOR STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281... * AFFECTED AREA...FIRE WEATHER ZONE 281. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 10 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS WITH WIND GUSTS TO 50 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
688 WWUS85 KRIW 090751 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 151 AM MDT SAT JUL 9 2016 ...RED FLAG WARNING THIS AFTERNOON FOR GUSTY WIND AND LOW RELATIVE HUMIDITY FOR NATRONA AND JOHNSON COUNTIES TODAY... .SOUTHWEST WINDS WITH GUSTS TO 30 MPH AND LOW RELATIVE HUMIDITY AS LOW AS 10 PERCENT WILL DEVELOP ACROSS THE LOWER ELEVATIONS OF NATRONA COUNTY THIS AFTERNOON AND EARLY EVENING. RED FLAG CONDITIONS ARE ALSO EXPECTED FOR JOHNSON COUNTY...MAINLY IN THE SOUTH. WYZ280-092200- /O.CON.KRIW.FW.W.0006.160709T1900Z-160710T0200Z/ NATRONA COUNTY/CASPER BLM- 151 AM MDT SAT JUL 9 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... * AFFECTED AREA...FIRE WEATHER ZONE 280. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ281-092200- /O.CON.KRIW.FW.W.0006.160709T1900Z-160710T0200Z/ JOHNSON COUNTY/CASPER BLM- 151 AM MDT SAT JUL 9 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR STRONG WIND GUSTS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281... * AFFECTED AREA...FIRE WEATHER ZONE 281. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 11 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS WITH WIND GUSTS TO 50 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
669 WWUS85 KRIW 091918 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 118 PM MDT SAT JUL 9 2016 ...RED FLAG WARNING THIS AFTERNOON AND AGAIN ON SUNDAY FOR GUSTY WIND AND LOW RELATIVE HUMIDITY FOR NATRONA AND JOHNSON COUNTIES... .SOUTHWEST WINDS WITH GUSTS TO 30 MPH AND LOW RELATIVE HUMIDITY AS LOW AS 10 PERCENT WILL DEVELOP ACROSS THE LOWER ELEVATIONS OF NATRONA COUNTY THIS AFTERNOON AND EARLY EVENING. RED FLAG CONDITIONS ARE ALSO EXPECTED FOR JOHNSON COUNTY...MAINLY IN THE SOUTH. SUNDAY AFTERNOON WILL SEE THESE RED FLAG CONDITIONS RETURN. WYZ280-101000- /O.NEW.KRIW.FW.W.0007.160710T1900Z-160711T0200Z/ /O.CON.KRIW.FW.W.0006.000000T0000Z-160710T0200Z/ NATRONA COUNTY/CASPER BLM- 118 PM MDT SAT JUL 9 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY FOR STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... THE RED FLAG WARNING FOR NATRONA COUNTY CONTINUES UNTIL 8 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY. * AFFECTED AREA...FIRE WEATHER ZONE 280. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ281-101000- /O.NEW.KRIW.FW.W.0007.160710T1900Z-160711T0200Z/ /O.CON.KRIW.FW.W.0006.000000T0000Z-160710T0200Z/ JOHNSON COUNTY/CASPER BLM- 118 PM MDT SAT JUL 9 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WIND GUSTS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY FOR STRONG WIND GUSTS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281... THE RED FLAG WARNING FOR JOHNSON COUNTY CONTINUES UNTIL 8 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY. * AFFECTED AREA...FIRE WEATHER ZONE 281. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 11 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS WITH WIND GUSTS TO 50 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ C.BAKER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 8, 11:32 AM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 8, 11:32 AM MDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1132 AM MDT FRI JUL 8 2016 .SHORT TERM...Friday through Sunday night After a beautiful day on Thursday, the pattern will be changing. And the weather today and also tomorrow will be similar to a classic horror movie, "The Blob." In the weather sense, this will be the innocent looking green blobs on the radar that a lot of people will see and think, that does not look to bad. However, with low relative humidity and large temperature / dew point spreads, as much as 60 degrees in some areas, this will be recipe for downburst winds that could eclipse 50 mph in some areas. There will also be thunderstorms around. However, these inverted V soundings will show high cloud bases so these would have more wind than rain. So we have gone with the recently popular gusty wind wording with the thunderstorms. However, like recent days with these storms, most areas will be dry most of the time. Southwesterly flow will also increase today. This will do a few things. First it will allow temperatures to warm over Thursday with highs back in the 90s for many of the lower elevations spots. This will also produce a gusty breeze that will enhance fire danger for many areas. As for Red Flag Warnings, Natrona County looks like a good bet for one so we will upgrade there. At this time, it looks like Johnson County will not have enough wind so will not upgrade there. Saturday at this point looks somewhat similar to Friday. There will be some subtle differences though. One, the ridge will build further north across the area and keep any thunderstorms across northern portions of the state. But even there, coverage should be less than on Friday. We will still have the threat of downburst winds however from any shower or thunderstorm. It will be a hot day as well. The wind will also increase a bit over Friday so fire danger will once again increase across the area. Temperatures will be warm to hot with many 90s for highs across the lower elevations. Sunday and Sunday night look to be a study in contrasts across the area. a deep upper level low and cold front will be moving across the state providing this contrast. East of the divide, it will be a warm day. High temperatures could be tricky on this day though depending on the speed of the front. It could be a dry where Cody could stay in the lower 70s and Casper would still be well into the 90s. The big story will be the wind though as the pressure gradient tightens ahead of the front and the southwest wind becomes really noticeable. The GFS is quite impressive giving up to 40 knots at 700 millibars and with good mixing these winds could mix to the surface. Fire danger will very likely be elevated and fire weather highlights will be needed in areas where fuels are critical. There will also be another chance of thunderstorms, with a better chance of stronger storms with additional forcing from the front. Meanwhile... Out west the weather will remind me of the late 1980s low budget horror flick "Shocker", since this will be a shock to the system after the recent run of warm weather. Temperatures is some areas, especially the northwest, will have a drop of 20 degrees over temperatures on Saturday. There could be a lot of clouds as well as showery weather. And here is the real shocker. Much cooler air will move in Sunday night with 700 millibar temperatures falling to around minus 2 on some of the models. This may be a bit aggressive though, especially for early July. However, there is a decent chance of seeing the "S" word in the mountains. Yes, there could be some snow in the higher elevations. For now, we set the levels at 9000 feet. How much snow falls is still in question, given the warm ground temperatures and the models showing the best moisture remaining over Montana. However, there is a decent chance to see some of the western mountains have a fresh coating of snow when people wake up Monday morning. .LONG TERM...Monday through Friday Powerful July storm will be exiting the forecast area Monday with lingering precipitation across the northwest and north Monday. Additional minor snow accumulations above 9.5 kft will continue to be possible across NW Wyoming Monday morning. Otherwise a windy day is expected with much cooler conditions than what occurred Sunday. Zonal flow develops for the rest of the week with perhaps a shortwave trough pushing across Montana Wednesday/Wednesday night with the associated weak cold front possibly impacting the area Wednesday night/Thursday. Models show the zonal flow to be mainly dry, but cannot rule out some afternoon/evening convection especially over the northern mountains at times. Despite no major systems, Elevated to extreme fire weather behavior will continue at times through the extended especially east and south as modestly strong westerly flow mixes down in the afternoon. && .AVIATION.../18Z ISSUANCE/ VFR conditions will prevail through Saturday. Widely scattered showers and thunderstorms will occur between 19z through 03z. Most showers and storms will produce wind gusts to 40 knots or higher. Isolated showers will linger overnight mainly north of a line from KAFO to KLND to KCPR. Widely scattered gusty showers and thunderstorms will form once again Saturday afternoon mainly north of a line from Afton to Kaycee. && .FIRE WEATHER... ...RED FLAG WARNING FOR NATRONA COUNTY THIS AFTERNOON... Expect a warmer day today. A gusty southwesterly breeze will increase this afternoon, especially in the west and across the southwestern wind corridor. With relative humidity below 15 percent, we will hoist a Red Flag Warning across Natrona County for this afternoon. Elsewhere, fire danger could be elevated in the afternoon but red flag conditions are not expected. Isolated showers and thunderstorms will develop across the northern two thirds of the state today with erratic wind the main threat. Smoke dispersal and mixing should be good to excellent. Fire danger will increase over the weekend as a southwesterly wind increases. && .RIW Watches/Warnings/Advisories... Fire Weather Watch from 1 PM MDT this afternoon through this evening for WYZ280-281. && SHORT TERM...Hattings LONG TERM...WM AVIATION...AR FIRE WEATHER...Hattings
Hazardous weather outlook, Jul 8, 2:27 AM MDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 227 AM MDT FRI JUL 8 2016 WYZ001>020-022>030-091200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 227 AM MDT FRI JUL 8 2016 ...RED FLAG WARNING IN EFFECT FOR NATRONA COUNTY THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER IN NATRONA COUNTY THIS AFTERNOON AND EVENING WITH ELEVATED FIRE DANGER IN SOUTHERN WYOMING. ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WITH STRONG WIND GUSTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...ELEVATED TO EXTREME FIRE DANGER IN CENTRAL AND SOUTHERN WYOMING. ISOLATED THUNDERSTORMS IN NORTHERN WYOMING. SUNDAY...EXTREME FIRE DANGER EAST OF THE DIVIDE. AFTERNOON THUNDERSTORMS POSSIBLE FOR MOST AREAS. SOME STORM COULD BE STRONG OVER THE NORTH AND NORTHWEST. SNOW POSSIBLE IN THE WESTERN MOUNTAINS ABOVE 9000 FEET SUNDAY NIGHT AND MONDAY MORNING. MONDAY AND TUESDAY...ELEVATED FIRE WEATHER CONDITIONS CENTRAL AND SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT STRONG WIND GUSTS AND HAIL. THANK YOU.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:59 AM MDT | Red Flag Warning | RIW | Natrona | 18 hr |
| Jul 8, 4:24 PM MDT | Special Weather Statement | RIW | Big Horn | 36 min |
| Jul 8, 4:46 PM MDT | Special Weather Statement | RIW | Big Horn | 44 min |
Nearby
Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.